Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 10, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Feb 15, 2017, 3:37 PM EST for Lake County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 15, 2017, 3:37 PM EST (20:37 UTC)
- Expired
- Feb 15, 2017, 4:00 PM EST
- In force
- 23 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lake County, FL
The radar
The Melbourne radar (KMLB), 134 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
869
WUUS52 KMLB 152037
SVRMLB
FLC069-152100-
/O.NEW.KMLB.SV.W.0010.170215T2037Z-170215T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
337 PM EST WED FEB 15 2017
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Central Lake County in east central Florida...
* Until 400 PM EST
* At 336 PM EST, a severe thunderstorm was located over Wildwood,
moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Leesburg, Eustis, Tavares, Lady Lake and Mount Dora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2895 8195 2896 8192 2896 8166 2903 8166
2908 8146 2883 8141 2883 8142 2881 8142
2875 8195
TIME...MOT...LOC 2036Z 258DEG 52KT 2885 8201
HAIL...0.75IN
WIND...60MPH
$$
SprattWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 3:25 PM EST, 12 minutes earlier.
Area forecast discussion, Feb 15, 3:25 PM EST, 12 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
325 PM EST Wed Feb 15 2017
.DISCUSSION...
Current-Tonight...Prefrontal convection will move quickly eastward
across the northern forecast area into late afternoon and then
transition southward toward Okeechobee county and the Treasure coast
through the evening hours. Will keep a slight chance for lightning
storms across the south through late evening though convective vigor
is expected to diminish after sunset. The Lake Wind Advisory will
also continue through sunset with some gusts to around 35 mph still
possible into early evening. The cold front is forecast to approach
areas from nrn Lake county to nrn Volusia county by around midnight
and sweep south overnight. This will end shower chances by late at
night. Lows will drop into the 50s.
Thursday...A cooler and drier airmass will move into east central FL
on Thu with NW winds as high pressure builds toward the wrn Gulf
coast and the cold front moves southeast through the Bahamas. High
temps will range from near 70 north to the mid 70s central and srn
areas.
Thu night...A dry airmass and light winds will allow temperatures to
drop into the 40s for much of the forecast area. It will remain
slightly warmer along the Martin county beaches.
Previous extended discussion...Friday will feature a cool start with
lows in the L-M40s and highs in the 70s as high pressure over the
region moves east of the area by evening. Increasing high clouds
will begin to move overheard by late afternoon into the evening.
Weekend...An upper low over the Ark/La/Tex area early Sat will eject
across the Lower MS valley. A mid level disturbance (110+ kt jet)
ascd with the parent low will quickly cross the central and eastern
Gulf Sat bringing increasingly unsettled conditions with a chance of
showers and a few embedded storms during the day and into the
evening. The fast moving system will clear the area by early Sun
leaving clearing and slightly cooler conditions to start the next
week.
Extended...Mon-Wed is advertised to be under the influence of
transitory high pressure with mostly clear skies. Another southern
stream system featuring a fully cutoff upr low moving across the Nrn
Gulf coast is advertised by GFS/ECMWF at midweek. System is shown
reaching proximity to the area to increase possibility of showers
and perhaps a storm on both models by the latter half of next week
(presently beyond day 7).
&&
.AVIATION...
Scattered SHRA/TSRA will move eastward quickly at 50 mph across nrn
terminals btwn 20z-23z. Brief MVFR/IFR CIGs/VSBYS possible with
strongest convection. Gusty winds will continue through sunset with
gusts to 30-35 knots outside of convection. Shower chances across
srn terminals will diminish through midnight. Expect some BKN VFR
CIGs to move through east central FL overnight with clearing skies
on Thu and lighter NW winds around 10KT.
&&
.MARINE...
Tonight...Convection moving toward the Atlantic though this evening
will be capable of producing wind gusts to 40-45 knots with stronger
cells. The convection will decrease across the srn waters past late
evening as deeper convection moves farther offshore overnight. SW
winds around 20 knots near shore and up to 25 knots offshore will
keep hazardous seas across the Atlantic with the highest seas
offshore to 6 to 8 feet.
Thu...NW winds 15-20 knots early will decrease to 10-15 knots into
the afternoon hours. Seas will remain hazardous offshore during the
morning hours where an SCA remains in effect.
Fri...High pressure building into the region late week will allow
for subsiding winds and seas.
Weekend...Sly winds will become breezy during Sat with approach of
strong upr wind max from the gulf. It is likely that headlines for
caution or advisory conds will be required Sat and into Sun.
&&
.FIRE WEATHER...
Thursday...Min RHs will drop to 27-32 percent across the nrn
interior on Thu aftn with diminishing NW winds.
Friday...High pressure will build toward FL with light winds over
the interior and Min RHS dropping to 25-30 percent well inland Fri
afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 52 68 41 70 / 10 0 0 0
MCO 56 71 46 74 / 10 0 0 0
MLB 56 74 43 74 / 20 0 0 0
VRB 58 75 43 74 / 30 0 0 0
LEE 54 71 44 75 / 10 0 0 0
SFB 55 70 44 74 / 10 0 0 0
ORL 57 70 49 74 / 10 0 0 0
FPR 59 75 43 74 / 30 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Lake Wind Advisory until 7 PM EST this evening for Coastal
Volusia County-Indian River-Inland Volusia County-Martin-
Northern Brevard County-Northern Lake County-Okeechobee-
Orange-Osceola-Seminole-Southern Brevard County-Southern
Lake County-St. Lucie.
AM...Small Craft Advisory until 4 AM EST Thursday for Flagler Beach
to Volusia-Brevard County Line 0-20 nm-Sebastian Inlet to
Jupiter Inlet 0-20 nm-Volusia-Brevard County Line to
Sebastian Inlet 0-20 nm.
Small Craft Advisory until 10 AM EST Thursday for Flagler Beach
to Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
Sebastian Inlet 20-60 nm.
&&
SHORT TERM/AVIATION...Volkmer
RADAR/MID LONG TERM....SprattHazardous weather outlook, Feb 15, 9:45 AM EST, 5 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 945 AM EST Wed Feb 15 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-160245- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 945 AM EST Wed Feb 15 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A broken line of showers and storms will move into Lake County and continue eastward through the I-4 corridor from early to mid afternoon, and then shift southward later in the day. Embedded thunderstorms will move quickly eastward around 50 MPH, and will have the potential to produce frequent lightning strikes, strong wind gusts of 40 to 50 MPH and small hail. While threat remains low, one or two storms could produce locally damaging wind gusts, especially from Lake, Orange and northern Brevard Counties northward. Any lingering storms should weaken as they move into Okeechobee County and the Treasure Coast by early this evening. .HIGH WIND IMPACT... Southwest winds will increase to around 20 MPH by late this morning, with frequent gusts to around 30 MPH this afternoon. These windy conditions, along with fast moving, scattered showers and thunderstorms will make boating hazardous within inland lakes and the intracoastal waterway this afternoon. .MARINE THUNDERSTORM GUST IMPACT... Scattered storms will move into areas mainly north of Okeechobee and the Treasure Coast this afternoon. Any storms will be able to produce wind gusts in excess of 34 knots as they move quickly eastward around 45 knots into the coastal waters. .WIND AND SEA IMPACT... A Small Craft Advisory in effect over the coastal waters for hazardous boating conditions. Southwest winds of 20 to 25 knots this afternoon will veer west-northwest tonight. These strong winds will build seas to 6 to 9 feet offshore. .RIP CURRENT IMPACT... A lingering east swell will produce a moderate risk of rip currents at the beaches of east central Florida. Always swim within sight of a lifeguard. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Poor to hazardous boating conditions will continue into Thursday, and then become more favorable into late week. Another fast moving system will bring another chance for lightning storms Saturday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters within Lake, Orange, Seminole, Volusia and Northern Brevard County are requested to monitor the weather and self activate if needed. Spratt
In the hours before
Special weather statement, Feb 15, 3:29 PM EST, 8 minutes before
FLZ041-044-141-144-152130- Special Weather Statement National Weather Service Melbourne FL 329 PM EST WED FEB 15 2017 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR LAKE AND VOLUSIA COUNTIES... Scattered showers and thunderstorms will move rapidly across Lake and Volusia Counties through late afternoon. A few of the storms may produce brief wind gusts of 50 to 55 mph. The areas from The Villages to Umatilla and Paisley and far northeast Volusia County around Ormond by the sea will experience strong storms through 430 pm. && Additional details...including graphics are available online at: http://www.weather.gov/mlb/blog
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 3:36 AM EST | Lake Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 15 hr |
| Feb 15, 3:40 PM EST | Special Marine Warning | MLB | 35 min | |
| Feb 15, 3:56 PM EST | Severe Thunderstorm Warning | MLB | Lake | 34 min |
| Feb 15, 4:25 PM EST | Severe Thunderstorm Warning | MLB | Lake, Volusia | 50 min |
| Feb 15, 4:28 PM EST | Special Weather Statement | MLB | Orange | 47 min |
| Feb 15, 4:49 PM EST | Special Marine Warning | MLB | 56 min | |
| Feb 15, 5:04 PM EST | Severe Thunderstorm Warning | MLB | Osceola | 26 min |
| Feb 15, 5:30 PM EST | Severe Thunderstorm Warning | MLB | Brevard, Osceola | 26 min |
| Feb 15, 5:55 PM EST | Special Weather Statement | MLB | Indian River | 50 min |
| Feb 15, 6:00 PM EST | Special Weather Statement | MLB | Saint Lucie | 30 min |
| Feb 15, 6:28 PM EST | Special Weather Statement | MLB | Saint Lucie | 17 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.